2 doctors weighed in:

How long after taking cipro (ciprofloxacin) can i have caffeine again. In large amounts? Is a day after stopping a 3 weeks course long enough to be drinking alot of coffee? I heard there were very bad interactions between these two.

2 doctors weighed in
Dr. Alan Wartenberg
Addiction Medicine

In brief: Interaction moderate

cipro (ciprofloxacin) may increase the effects of caffeine, causing more jitteriness, tremor, anxiety and insomnia.
These effects should less within 3-4 days of finishing, but not necessarily the day after. Large amounts of caffeine really aren't good for you, and I urge you to moderate your use.

In brief: Interaction moderate

cipro (ciprofloxacin) may increase the effects of caffeine, causing more jitteriness, tremor, anxiety and insomnia.
These effects should less within 3-4 days of finishing, but not necessarily the day after. Large amounts of caffeine really aren't good for you, and I urge you to moderate your use.
Dr. Alan Wartenberg
Dr. Alan Wartenberg
Thank
Dr. Paul Grin
Pain Management

In brief: After 33 hours

The half-life of Cipro (ciprofloxacin) is about 4–6 hours in subjects with normal renal function is approximately 4 hours.
Heavy daily caffeine intake, more than 500 - 600 mg per day may cause side effects. Thus, 400 mg is a maximum daily dose = 4 caps. Take care.

In brief: After 33 hours

The half-life of Cipro (ciprofloxacin) is about 4–6 hours in subjects with normal renal function is approximately 4 hours.
Heavy daily caffeine intake, more than 500 - 600 mg per day may cause side effects. Thus, 400 mg is a maximum daily dose = 4 caps. Take care.
Dr. Paul Grin
Dr. Paul Grin
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
39 years in practice
2M people helped
Continue
111,000 doctors available
Read more answers from doctors